Previous Entry Share Next Entry
physics
jwg

wired

As a followup to my Syncope of last Saturday I went to see my doctor. To help look for causes, a bunch of things are being done. I am currently wired with a Holter monitor (takes 24hr of EKG) to look for oddities, have an Echo Cardiogram Stress test scheduled for next Friday, and a Neurology appointment for next Thursday. My BP was somewhat high at the doctors office; It was 150/170 over 70 - it is usually ~130 over 70 so something isn't quite right.

My BP has been somewhat erratic for quite a few years. I went through a period where the ACE inhibiter that I'd been using for a while stopped working and we tried lots of different drugs (beta blocker which turned out to be a sleep blocker, diuretic, and something else) until we settled on Verapamil (Calcium Channel blocker) and Terazosin (alpha blocker) and it took quite a while to get relatively stable with those drugs. As part of that they did kidney scans and adrenal output (24 hrs of pee were tested) and didn't find anything abnormal that would cause BP problems. So essentially something was wrong but there was no explanation. In those days I checked my BP at home frequently with various kinds of Sphygs which either are now lost or broken. Maybe I'll get another one. These days they all save their recorded values (as many as 120 entries); some have printers, and maybe some have USB ports.

Meanwhile I feel fine. The occasional head spinnings or light headedness that was a result of the concussion are gone. I was at the gym today on the treadmill and doing Legs/Abs stuff and I felt fine then (it'll be interesting to see what the Holter Monitor saw). And I had to do a sponge bath since I can't take a shower until it is removed.

And soon we are off to the 2nd anniversary celebration of Massachusetts same-sex weddings in Cambridge City Hall.

  • 1
"Syncope"? That's a new word for me.

Happy anniversary thingie, and I hope you either don't find anything wrong or do find a way to fix whatever it is!

"Syncope"? That's a new word for me.

Medicalspeak for "loss of consciousness", I believe.

And...

(Anonymous)
For even more medspeak fun, look up micturition syncope. Oh heck, here it is for you... http://www.medterms.com/script/main/art.asp?articlekey=9308

  • 1
?

Log in

No account? Create an account